View Full Version : love and hate


blueorangetree
02-17-16, 09:43 AM
I can't decide if I like Ritalin or hate it.
One day I say yes this drug is good for me. I will never quit it and another day I feel like I hate it and will stop taking it.

Because, you know, it makes me sleepy, lazy and I'm not like studying for hours after I take it. Yes, somedays it helps me to read but not all the time. I feel like depressed. I don't want to study because I don't care. On the other hand last week I went to a cafe, reading there, enjoy reading and there was noise. Normally I would get very very irritated with the noise and never read.

I have an appointment with my pdoc 10 days later and there we'll talk about how I feel on ritalin, do I like it or not. But I don't know. I don't understand my feelings.

I'm on it for 1 month. We started slowly, trying some dosages, now I'm on 10 mg 3 times a day.

People take it and study for hours. I feel sad, I couldn't see this effect. I'm not motivated most of the time.

BTW: I also have bipolar disorder, I'm taking Lamictal for more than 1 year and doing good on it. There is no drug interaction with Lamictal and Ritalin.

How will I decide if Ritalin is good for me or not? Do you have any suggestions?

Fuzzy12
02-17-16, 11:00 AM
No stimulant will make you study for hours in every circumstance or environment. It will just help you focus better in the right environment. If that environment is a noisy cafe then do your studying there.

I've never been able to do anything for hours. Even when medicated I need to take breaks (and then fight myself to get back to work after each break). It's just that the fight becomes slightly easier when medicated.

Give it another shot. It took me months to find out how to get the most benefit from my meds and how to create an environment in which I could work.

blueorangetree
02-17-16, 01:08 PM
does ritalin make one suicidal?

Fuzzy12
02-17-16, 01:40 PM
does ritalin make one suicidal?

I think, stimulants can trigger manic or mixed episodes and maybe that can make you suicidal though I don't think it's common. If you are feeling suicidal then I'd definitely stop the medication and get help immediately.

Hope you are ok.:grouphug:

blueorangetree
02-17-16, 03:04 PM
Yes, I called my pdoc and will see him tomorrow. I already had a mixed episode during the last two weeks. Yesterday I was very well and told my pdoc that I'm OK, episode is gone. Then today I feel suicidal. But now I feel better, relaxed.

Thank you for your help:)

sarahsweets
02-21-16, 05:00 AM
I can't decide if I like Ritalin or hate it.
One day I say yes this drug is good for me. I will never quit it and another day I feel like I hate it and will stop taking it.

Because, you know, it makes me sleepy, lazy and I'm not like studying for hours after I take it.
Thats because the idea that stimulants are supposed to make you clean your whole house and cram for tests is more of a myth than a fact. They treat a brain disorder. The sleepy part could be a dose related issue.

Yes, somedays it helps me to read but not all the time. I feel like depressed. I don't want to study because I don't care. On the other hand last week I went to a cafe, reading there, enjoy reading and there was noise. Normally I would get very very irritated with the noise and never read.

Are you depressed? Depression can make you feel this way.

I have an appointment with my pdoc 10 days later and there we'll talk about how I feel on ritalin, do I like it or not. But I don't know. I don't understand my feelings.

I'm on it for 1 month. We started slowly, trying some dosages, now I'm on 10 mg 3 times a day.

Thats why I asked if you were depressed.

People take it and study for hours. I feel sad, I couldn't see this effect. I'm not motivated most of the time.

Again. thats because stimulants arent supposed to make you feel that way. They balance you, not turn you into super man. Motivation comes from you, not meds. Pills dont teach skills.

BTW: I also have bipolar disorder, I'm taking Lamictal for more than 1 year and doing good on it. There is no drug interaction with Lamictal and Ritalin.
AAHHH this makes sense now. Do you take anything other than the lamictal? I am bipolar and for me, a mood stabilizer was useless without an antidepressant.